Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Riverton, WY

July 24, 2012Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 24, 2012, 3:23 PM MDT for Fremont County, Wyoming. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 3:23 PM MDT (21:23 UTC)
Expired
Jul 24, 2012, 4:00 PM MDT
In force
37 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS55 KRIW 242123
SVRRIW
WYC013-242200-
/O.NEW.KRIW.SV.W.0012.120724T2123Z-120724T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
323 PM MDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 400 PM MDT

* AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MILFORD...OR NEAR LANDER...
  AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUDSON AROUND 330 PM MDT.
  ARAPAHOE AROUND 345 PM MDT.
  RIVERTON AROUND 355 PM MDT.
  U.S. HWY 26 MILE MARKER 110 AROUND 400 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ST.
STEPHENS...U.S. HWY 26 MILE MARKER 130 AND FREMONT COUNTY
FAIRGROUNDS.

THIS THUNDERSTORM ALSO HAS THE POTENTIAL TO PRODUCE A QUICK HALF INCH
TO ONE INCH OF RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4330 10835 4312 10812 4278 10869 4291 10886
TIME...MOT...LOC 2122Z 227DEG 26KT 4291 10868
WIND...HAIL 60MPH <.75IN

$$

SKRBAC
3 follow-up statements
302 
WWUS55 KRIW 242137
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MDT TUE JUL 24 2012

WYC013-242200-
/O.CON.KRIW.SV.W.0012.000000T0000Z-120724T2200Z/
FREMONT WY-
337 PM MDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 400 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF HUDSON...OR 10 MILES
WEST OF RIVERTON...MOVING NORTHEAST AT 30 MPH. THIS STORM ALSO HAS 
THE POTENTIAL TO PRODUCE A QUICK HALF INCH OF RAIN WITH LOCALLY 
HIGHER
AMOUNTS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIVERTON AROUND 350 PM MDT.
  U.S. HWY 26 MILE MARKER 110 AROUND 355 PM MDT.
  STATE HWY 134 MILE MARKER 10 AROUND 400 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE U.S. HWY
26 MILE MARKER 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4317 10822 4289 10857 4300 10875 4327 10839
TIME...MOT...LOC 2136Z 219DEG 27KT 4302 10859
WIND...HAIL 60MPH <.75IN

$$

SKRBAC
918 
WWUS55 KRIW 242154
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT TUE JUL 24 2012

WYC013-242200-
/O.CON.KRIW.SV.W.0012.000000T0000Z-120724T2200Z/
FREMONT WY-
354 PM MDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 400 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR RIVERTON...MOVING NORTHEAST AT 
30 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR WITHIN
A BIG PORTION OF THIS STORM. SOME AREAS COULD SEE A QUICK QUARTER TO
HALF INCH OF RAIN.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 26 MILE MARKER 110 AROUND 355 PM MDT.
  STATE HWY 134 MILE MARKER 10 AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4318 10824 4317 10822 4297 10848 4308 10864
      4311 10860 4327 10839
TIME...MOT...LOC 2149Z 224DEG 28KT 4308 10846
WIND...HAIL 60MPH <.75IN

$$

SKRBAC
148 
WWUS55 KRIW 242159
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
359 PM MDT TUE JUL 24 2012

WYC013-242209-
/O.EXP.KRIW.SV.W.0012.000000T0000Z-120724T2200Z/
FREMONT WY-
359 PM MDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY WILL
EXPIRE AT 400 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER STRONG WIND GUSTS TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM. WIND GUSTS AT THE RIVERTON AIRPORT HIT AROUND 45 MPH
SHORTLY BEFORE 4 PM. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4318 10824 4317 10822 4297 10848 4308 10864
      4311 10860 4327 10839
TIME...MOT...LOC 2159Z 224DEG 28KT 4312 10840

$$

SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:48 PM MDT, 35 minutes earlier.

Area forecast discussion, Jul 24, 2:48 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
248 PM MDT TUE JUL 24 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY
MONSOONAL MOISTURE PLUME AIDING IN A FEW STORMS IN THE SOUTH
WHILE THUNDERSTORMS IN THE SOUTHWEST BEING AIDED BY LEFTOVER
DEBRIS CLOUDINESS FROM YESTERDAY'S CONVECTION OVER SRN NV.
POSSIBLE WEAK DISTURBANCE JUST BEHIND THIS CONVECTION IS ALSO
AIDING IN A NEW ROUND OF CONVECTION ENTERING OUR FAR SWRN ZONES.
BPI REPORTED .85 INCHES IN 30 MINUTES AS ONE STORM MOVED RIGHT
OVER THE AIRPORT BETWEEN 1 AND 1:30 PM. THIS STORM IS NOW MOVING
OVER THE SRN END OF THE WIND RIVER MTNS AND MAY IMPACT THE LANDER
FOOTHILLS AND POSSIBLY THE WIND RIVER BASIN WITH STRONG WIND GUSTS
AND IF IT HOLDS TOGETHER A QUICK SHOT OF LIGHTING AND RAINFALL...
ESPECIALLY NEAR THE FOOTHILLS. WEAK COLD FRONT SLIDING INTO OUR
NRN ZONES WILL SAG INTO THE CENTRAL ZONE OVERNIGHT AND MAY BE A
FOCUS FOR SOME CONVECTION ON WEDNESDAY. HOWEVER...THE INSTABILITY
IS LIMITED WITH COOLING AT THE SURFACE COUNTERING THE SLIGHT
COOLING ALOFT. BEST BET WILL BE FOR THUNDERSTORMS FIRING OVER THE
NRN MOUNTAINS AND THEN TRYING TO DRIFT SE INTO THE NRN WIND RIVER
BASIN AND TOWARDS CASPER LATE IN THE DAY. WE WILL ALSO LIKELY SEE
SOME WEAK SHOWERS OR EVEN A THUNDERSTORM OVERNIGHT ALONG THIS
FRONT IN OUR ERN ZONES. THE RIDGE WILL REDEVELOP OVER THE ROCKIES
ON THURSDAY BEHIND THIS CANADIAN SHORTWAVE ALLOWING FOR A DRIER
DAY. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN THE NORTHWEST
MOUNTAINS. ON FRIDAY...THE RIDGE AXIS SHIFTS EAST ALLOWING FOR
SOME MID LEVEL MOISTURE TO INCREASE ACROSS THE AREA LEADING TO
ISOLATED THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA. THE GFS
IS LEAST BULLISH WITH THIS SCENARIO WHILE THE NAM HAS MUCH MORE
CONVECTION. ISOLATED MOUNTAIN STORMS SEEM REASONABLE WITH AT LEAST
A CHANCE OF SOME STORMS ACROSS MOST OF THE LOWER ELEVATIONS SO
WILL KEEP IDEA OF ISOLATED STORMS EVERYWHERE FRIDAY ALONG WITH A
VERY WARM TO HOT DAY.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
THE RIDGE CENTERED OVER THE WEST CENTRAL CONUS FRIDAY NIGHT WILL
PERSIST THROUGH THE FORECAST PERIOD.  THE QUESTION THAT REMAINS IS
THE MAGNITUDE AND TIMING OF THE RETURN OF MONSOON MOISTURE.  THE GFS
HAS BEEN CONSISTENTLY MORE BULLISH WITH THE MOISTURE RETURN WHILE
THE ECMWF IS MUCH DRIER AND THE GEM KEEPS THE MOISTURE PLUME MORE TO
OUR EAST.  HAVE GONE WITH A BLEND OF THE GFS AND ECMWF BRINGING
ISOLATED STORM COVERAGE THROUGH THE WEEKEND.  COVERAGE MAY BE HIGHER
IN SOME AREAS AS A SERIES OF WEAK DISTURBANCES MOVES INTO THE AREA
FROM THE SOUTH.  THE GFS DRIES OUT SUNDAY NIGHT.  MODEL AGREEMENT
INCREASES CONFIDENCE IN GOING DRY FOR MONDAY AND TUESDAY.
TEMPERATURES SHOULD REMAIN 5 TO 10 DEGREES ABOVE NORMAL THROUGHOUT
THE PERIOD.

.AVIATION.../00Z ISSUANCE/
ISOLATED TO SCATTERED SHRA AND TSRA ACTIVITY EXPECTED ACROSS THE
AREA THROUGH 04Z. VCTS WITH GUSTY WIND HAS BEEN INCLUDED AT MOST
TERMINALS WITH SHOWER ACTIVITY LINGERING THROUGH 08Z AT SOME
LOCATIONS. AFTER 08Z...VFR CONDITIONS ARE EXPECTED TO RESUME ACROSS
THE AREA.  ISOLATED SHRA/TSRA IS POSSIBLE AFTER 19Z WEDNESDAY MAINLY
AFFECTING KJAC AND KCPR ALONG WITH SOME ADDITIONAL ISOLATED
CONVECTION OVER THE NORTHERN WYOMING MOUNTAINS.  ELSEWHERE...VFR
CONDITIONS ARE EXPECTED.

KJAC CAN EXPECT TO SEE LESS IN THE WAY OF SHRA/TSRA ACTIVITY
WEDNESDAY WITH GENERALLY VFR CONDITIONS EXPECTED. AN ISOLATED STORM
IS NOT OUT OF THE QUESTION MAINLY SOUTH OF THE TERMINAL. THURSDAY
SHOULD SEE SIMILAR CONDITIONS WITH A STREAM OF PACIFIC MOISTURE
PROVIDING A CHANCE OF ISOLATED TSRA MAINLY OVER THE MOUNTAINS WEST
OF KJAC.  FRIDAY WILL SEE A RETURN OF SOME MONSOON MOISTURE AND
MORE ISOLATED TO SCATTERED TSRA ACROSS WESTERN WY.

.FIRE WEATHER...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST
ACROSS THE AREA THROUGH THE EVENING. A FEW SHOWERS AND ISOLATED
THUNDERSTORMS MAY LINGER THROUGH THE NIGHT ACROSS THE SOUTHERN
AND EASTERN ZONES AND IN THE MOUNTAINS. A WEAK COLD FRONT WILL
SLIDE SOUTH INTO THE EASTERN ZONES WITH SLIGHTLY COOLER TEMPS
AND HIGHER RELATIVE HUMIDITY ON WEDNESDAY. ISOLATED THUNDERSTORMS
WILL FORM OVER THE MOUNTAINS ON WEDNESDAY WITH A FEW STORMS MOVING
SOUTHEAST ONTO THE LOWER ELEVATIONS OF THE EASTERN PART OF THE
DISTRICT DURING THE AFTERNOON. THE RIDGE OF HIGH PRESSURE WILL
MOVE IN THURSDAY LEADING TO A DRIER DAY WITH ONLY ISOLATED
THUNDERSTORMS POSSIBLE IN THE NORTHWEST MOUNTAINS. THE RIDGE AXIS
WILL MOVE TO THE EAST ON FRIDAY ALLOWING FOR AT LEAST ISOLATED
THUNDERSTORMS ACROSS THE ENTIRE AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BERC
AVIATION...BERC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 24, 2:39 PM MDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT TUE JUL 24 2012

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
239 PM MDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE
AREA INTO THE EVENING HOURS. THE MAIN THREAT WILL BE LIGHTNING...
BRIEF HEAVY RAIN AND STRONG WIND GUSTS BETWEEN 40 MPH AND 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...ISOLATED THUNDERSTORMS FROM BUFFALO TO CASPER IN
THE EASTERN PORTION OF OUR AREA...AS WELL AS OVER THE HIGHER
ELEVATIONS OF THE NORTHWEST.

THURSDAY...ISOLATED THUNDERSTORMS OVER AND NEAR THE MOUNTAINS.

FRIDAY AND SATURDAY...A CHANCE OF THUNDERSTORMS OVER THE REGION.

SUNDAY...ISOLATED THUNDERSTORMS OVER THE REGION.

MONDAY...ISOLATED THUNDERSTORMS OVER THE NORTHWEST AND NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY WIND
GUSTS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON
AT 1-800-211-1448.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 24, 3:14 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MDT TUE JUL 24 2012

WYZ015-017-018-242200-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
314 PM MDT TUE JUL 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 400
PM MDT...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANDER...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. PEA SIZED HAIL IS ALSO
POSSIBLE.

THIS STORM WILL BE NEAR...
U.S. HWY 287 MILE MARKER 80 AROUND 325 PM MDT.
LANDER AROUND 330 PM MDT.
MILFORD AROUND 340 PM MDT.
HWY JCT 287 AND 132 AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4305 10880 4296 10849 4270 10870 4277 10893
TIME...MOT...LOC 2114Z 204DEG 7KT 4282 10876

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:14 PM MDTSpecial Weather StatementRIWFremont46 min
Jul 24, 4:13 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 24, 4:58 PM MDTSpecial Weather StatementRIWHot Springs47 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.